Alert archive / Oregon / Wind Advisories in 2013
Wind Advisory 13, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Apr 16, 2013, 1:46 AM PDT for Baker County, Oregon. It took effect at Apr 16, 2013, 11:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2013, 1:46 AM PDT (08:46 UTC)
- In effect from
- Apr 16, 2013, 11:00 AM PDT
- Expired
- Apr 16, 2013, 5:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Boise, ID
County Baker County, OR
The radar
The Pendleton radar (KPDT), 143 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2147 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137 WWUS75 KBOI 160846 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 246 AM MDT TUE APR 16 2013 ...BECOMING VERY WINDY IN BAKER COUNTY TODAY... .NORTHWEST WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO 45 MPH FROM LATE MORNING THROUGH AFTERNOON. THESE WINDS WILL RESULT FROM HIGH PRESSURE BUILDING IN FROM THE PACIFIC WHILE LOW PRESSURE MOVES SLOWLY AWAY IN SOUTHERN IDAHO. WINDS WILL DIE DOWN TONIGHT BUT INCREASE AGAIN LATER WEDNESDAY...ALMOST TO TODAY/S SPEEDS. ORZ062-162215- /O.NEW.KBOI.WI.Y.0013.130416T1800Z-130417T0000Z/ BAKER COUNTY- 146 AM PDT TUE APR 16 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. * WINDS...NORTHWEST 30 MPH WITH GUSTS TO 45 MPH. * TIMING...LATE MORNING THROUGH AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. VISIBILITY MAY BE REDUCED IN BLOWING DUST NEAR PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
917 WWUS75 KBOI 162100 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 300 PM MDT TUE APR 16 2013 ORZ062-170000- /O.CON.KBOI.WI.Y.0013.000000T0000Z-130417T0000Z/ BAKER COUNTY- 200 PM PDT TUE APR 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR BAKER COUNTY UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...NORTHWEST AROUND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. VISIBILITY MAY BE REDUCED IN BLOWING DUST NEAR PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
333 WWUS75 KBOI 162333 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 533 PM MDT TUE APR 16 2013 ORZ062-170045- /O.EXP.KBOI.WI.Y.0013.000000T0000Z-130417T0000Z/ BAKER COUNTY- 433 PM PDT TUE APR 16 2013 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE WIND ADVISORY FOR BAKER COUNTY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. WINDS ARE BELOW ADVISORY CRITERIA AND WILL CONTINUE TO WEAKEN OVER THE NEXT FEW HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 15, 7:41 PM PDT, 6 hours 5 minutes earlier.
Area forecast discussion, Apr 15, 7:41 PM PDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 841 PM MDT MON APR 15 2013 .DISCUSSION...SHOWER ACTIVITY IS DIMINISHING THIS EVENING OVER SE OREGON AND SW IDAHO AS ATMOSPHERE STABILIZES. A BROAD UPPER LOW OVER THE AREA WILL PROVIDE THE NECESSARY LIFT TO CONTINUE LIGHT SNOW SHOWERS OVER THE WEST CENTRAL AND BOISE MTNS OVERNIGHT...OTHERWISE THE REST OF SE OREGON AND SW IDAHO IS DRY AFTER MIDNIGHT. A SECOND CIRCULATION DEVELOPS OVER CENTRAL UT EARLY TUESDAY MORNING THAT COULD DRAW SHOWER ACTIVITY INTO THE SNAKE RIVER VALLEY AND SE OREGON TOWARD SUNRISE. HAVE MADE MINOR UPDATES TO THE POPS FOLLOW THE NOTED TRENDS. && .AVIATION...SCATTERED LOCALLY MVFR SNOW SHOWERS...MAINLY OVER THE HIGHER TERRAIN...WILL CONTINUE THIS EVENING...BECOMING ISOLATED BY 06Z. ON TUESDAY SNOW SHOWERS WILL INCREASE IN COVERAGE MAINLY OVER THE HIGHER TERRAIN OF IDAHO...WITH A SLIGHT CHANCE OF THUNDERSTORMS AFTER 21Z. SURFACE WINDS...NORTHWEST 10-15 KTS INCREASING TO 15-25 KTS AFTER 18Z. WINDS ALOFT...NORTHWEST TO NORTH UP TO 15 KTS AT 10K FEET MSL. && .PREV DISCUSSION... SHORT TERM...ONLY SLIGHT DIFFERENCES FROM PREVIOUS FORECASTS. BURNS/OR HAS HAD LIGHT SNOW SHOWERS TODAY AND I/R SATELLITE LOOP AND RADAR MOSAIC SHOW CYCLONIC CIRCULATION CLOSE BY SO THE UPPER LOW MUST BE NEAR THERE. THAT POSITION WOULD BE WEST OF PROG POSITION AND THE LOW MAY STAY IN OUR CWA A LITTLE LONGER THAN PROGGED. POPS HAVE BEEN INCREASED SLIGHTLY FOR TONIGHT IN THE OREGON ZONES AND IN THE MOUNTAINS SOUTH OF THE SNAKE BASIN IN IDAHO. INSTABILITY WILL CONTINUE TO PROVIDE A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING...BUT ONLY IN SERN ZONES IN IDAHO TUESDAY AFTERNOON. THE SNAKE BASIN WILL REMAIN THE LEAST FAVORABLE AREA FOR STORMS. TEMPS WILL CONTINUE COOL THROUGH WEDNESDAY. WEDNESDAY WILL BE QUITE WINDY BUT NO ADVISORIES WILL BE ISSUED AT THIS TIME. THE STRONGER WINDS WILL BE DUE TO A TIGHTENING SURFACE PRESSURE GRADIENT AS THE CURRENT LOW PRESSURE SYSTEM MOVES AWAY. WINDIEST PLACES WEDNESDAY SHOULD BE IN OREGON AND THE TREASURE VALLEY IN IDAHO...WITH SOUTH-CENTRAL IDAHO /INCLUDING THE MAGIC VALLEY/ NOT QUITE AS WINDY. LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...A BRIEF DRY PERIOD ON THURSDAY UNDER COOL NORTHERLY FLOW ALOFT WILL KEEP TEMPERATURES AT 8-10 DEGREES BELOW NORMAL. EXPECT WIDESPREAD PRECIPITATION ASSOCIATED WITH THE PASSAGE OF A SHORT WAVE TROUGH FRIDAY INTO EARLY SATURDAY...WITH SNOW LEVELS RANGING FROM 6000-7000 FEET MSL. MOIST NORTHWEST FLOW CONTINUES INTO THE WEEKEND AND EARLY NEXT WEEK AS THE UPPER LEVEL RIDGE OFF THE SOUTHERN CALIFORNIA COAST IS SUPPRESSED BY LOW PRESSURE SYSTEMS MOVING ACROSS WESTERN CANADA. THIS IS A SIGNIFICANT CHANGE FOR WHAT THE MODELS HAVE BEEN PREVIOUSLY SHOWING THE LAST TWO DAYS OF A HIGH AMPLITUDE RIDGE OVER THE WESTERN U.S. FOR THIS WEEKEND. MOST MODEL SOLUTIONS NOW FAVOR A CONTINUATION OF THE CURRENT PROGRESSIVE PATTERN WITH PERSISTENT NORTHWEST FLOW AND WEAK TROUGHS BRING CHANCES OF PRECIPITATION TO THE AREA. TEMPS LOOK TO REMAIN NEAR OR BELOW NORMAL THIS WEEKEND INTO EARLY NEXT WEEK. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...DG AVIATION.....JT PREV SHORT TERM...LC PREV LONG TERM....JDS/WH
Hazardous weather outlook, Apr 15, 9:17 PM PDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 1017 PM MDT MON APR 15 2013 IDZ011>016-028>030-033-ORZ061>064-170430- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 1017 PM MDT MON APR 15 2013 /917 PM PDT MON APR 15 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.